LEGAL NOTICE TO THE FOLLOWING ALLNURSES SUBSCRIBERS: Pixie.RN, JustBeachyNurse, monkeyhq, duskyjewel, and LadyFree28. An Order has been issued by the United States District Court for the District of Minnesota that affects you in the case EAST COAST TEST PREP LLC v. ALLNURSES.COM, INC. Click here for more information
I usually write a note for the dietician and then fax the doctor all the things we would generally do...like putting them on certain supplements, assessing their appetites and possibly ordering an appetite stimulant, making sure they can chew or swallow well...if diffic, leave a note for speech therapist for swallow study/eval, make sure they are on a multivitamin and start getting daily weights on them until they start gaining and leveling off.
Now if it is a patient who needs to LOSE weight, that would be altogether different.
Daily weights are basically useless for real weight gain and only serve to agitate the resident. I stay away from appetite enhancers or multivitamins...all those pills fill up the stomach till there is no room for food. Try starting the meal with the dessert....usually had lots of calories and the sweet taste stimulates the appetite in some people. And please...don't recommend a Gtube. Quality of life is more important than the length of it.